Open Access
March, 1978 A Geometric Construction of Generalized Youden Designs for $\nu$ A Power of a Prime
Esther Seiden, Ching-Jung Wu
Ann. Statist. 6(2): 452-460 (March, 1978). DOI: 10.1214/aos/1176344135


A new method of construction of generalized Youden designs for $\nu = s^m, s$ a power of a prime is introduced here. This generalizes the construction of Ruiz and Seiden which could be applied only to even powers of a prime. The number of experimental units required to carry out the design in the corresponding cases is the same. However, the present method can be used for construction of designs which could not be constructed previously even in the case of even powers. Moreover the present method presents a unified construction for even and odd powers of primes. For a fixed value of a prime it is noticed here that one can construct an infinite number of designs. This provides the experimenter with a choice of designs which may prove very useful in applications. A simpler method of construction is also presented. The price one has to pay for the simplicity is that more experimental units are required for carrying out the design.


Download Citation

Esther Seiden. Ching-Jung Wu. "A Geometric Construction of Generalized Youden Designs for $\nu$ A Power of a Prime." Ann. Statist. 6 (2) 452 - 460, March, 1978.


Published: March, 1978
First available in Project Euclid: 12 April 2007

zbMATH: 0376.62051
MathSciNet: MR461807
Digital Object Identifier: 10.1214/aos/1176344135

Primary: 62K05
Secondary: 05B05

Keywords: $EG(m,s)$ , $PG(m,s)$ , BBD , finite fields , Latin square designs , Optimal designs , Youden designs GYD

Rights: Copyright © 1978 Institute of Mathematical Statistics

Vol.6 • No. 2 • March, 1978
Back to Top